Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 51, Issue 1, Winter 2004  pp. 161-179.

One parameter semigroups of endomorphisms of factors of type II$_1$

Authors Alexis Alevras
Author institution: Department of Mathematics, University of California, Santa Barbara, CA 93106, USA

Summary:  We study invariants for continuous semigroups of $\star$-endo\-mor\-phisms of type {\rm II}$_1$-factors. An index is defined, based on R. Powers's notion of the boundary representation, and computed for all known examples on the hyperfinite {\rm II}$_1$-factor ${\cal R}$, as well as for examples on $L(F_{\infty})$. We also introduce the analogue of W. Arveson's continuous tensor product system associated with an $E_0$-semigroup, and show that it is a complete invariant under cocycle conjugacy.

Contents    Full-Text PDF